Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 101, NWS Springfield, MO

May 15, 2022Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2022, 11:58 AM CDT for Webster County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2022, 11:58 AM CDT (16:58 UTC)
Expired
May 15, 2022, 12:34 PM CDT
In force
36 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Webster County, MO

The radar

The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 8:45 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WUUS53 KSGF 151658
SVRSGF
MOC225-151745-
/O.NEW.KSGF.SV.W.0101.220515T1658Z-220515T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1158 AM CDT Sun May 15 2022

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southern Webster County in southwestern Missouri...

* Until 1245 PM CDT.

* At 1158 AM CDT, a severe thunderstorm was located near Fordland, or
  near Marshfield, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Seymour...                        Diggins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3722 9302 3733 9296 3727 9269 3726 9268
      3707 9269 3707 9275
TIME...MOT...LOC 1658Z 295DEG 19KT 3725 9293 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Melto
3 follow-up statements
658 
WWUS53 KSGF 151712
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1212 PM CDT Sun May 15 2022

MOC225-151745-
/O.CON.KSGF.SV.W.0101.000000T0000Z-220515T1745Z/
Webster MO-
1212 PM CDT Sun May 15 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHEASTERN WEBSTER COUNTY...

At 1211 PM CDT, a severe thunderstorm was located over Diggins, or 9
miles south of Marshfield, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Seymour...                        Diggins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3718 9294 3731 9287 3727 9269 3726 9268
      3707 9269 3707 9275
TIME...MOT...LOC 1711Z 289DEG 19KT 3722 9285 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Melto
347 
WWUS53 KSGF 151727
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1227 PM CDT Sun May 15 2022

MOC225-151745-
/O.CON.KSGF.SV.W.0101.000000T0000Z-220515T1745Z/
Webster MO-
1227 PM CDT Sun May 15 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHEASTERN WEBSTER COUNTY...

At 1227 PM CDT, a severe thunderstorm was located over Seymour, or 13
miles southeast of Marshfield, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Seymour...                        Diggins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3713 9286 3726 9281 3723 9268 3707 9269
      3707 9275
TIME...MOT...LOC 1727Z 297DEG 23KT 3717 9277 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Melto
831 
WWUS53 KSGF 151734
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1234 PM CDT Sun May 15 2022

MOC225-151743-
/O.CAN.KSGF.SV.W.0101.000000T0000Z-220515T1745Z/
Webster MO-
1234 PM CDT Sun May 15 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southwestern Missouri.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3713 9286 3726 9281 3723 9268 3707 9269
      3707 9275
TIME...MOT...LOC 1732Z 295DEG 19KT 3715 9273 

$$

Melto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:44 AM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 15, 6:44 AM CDT, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Springfield MO
644 AM CDT Sun May 15 2022

Key Messages:

1. Severe Thunderstorms Likely Today.

2. Cooler and Drier Monday.

3. Additional thunderstorm chances Tuesday through Thursday.
   Wetter pattern next weekend?

.SHORT TERM...(Today and tonight)
Issued at 245 AM CDT Sun May 15 2022

A cluster of thunderstorms was occuring across northeast Oklahoma
and southeast Kansas early this morning. This area was being
influenced by a weak mid level vort max across Oklahoma as well as
the presence a decent theta-e/instability gradient. These storms
may creep into the far SW Missouri before weakening and shifting
south into Arkansas.

The main concern for today is the severe thunderstorm threat. A
shortwave trough and associated increase in wind shear will move
towards the area from the northwest this morning. Showers and
thunderstorms were ongoing this morning across Nebraska, and this
will be the area to watch storms organize further and move
southeast towards the area during the late morning hours.
Temperatures should warm into the low 80s by late morning/early
afternoon as filtered sunshine is likely. The 00z High Resolution
Ensemble Forecast continues to show very high probabilities that
storms will increase in coverage and strength from late morning,
lasting into the afternoon and early evening hours (storms moving
in from the northwest). The combination of 2000-3000j/kg of ML
CAPE, 40kts of 0-6km shear and steep low/mid level lapse rates all
points to severe storm organization across the area.

The main question that we have is the exact storm
mode/structure. Several models have been consistent in a severe
squall line that races through the area during the afternoon with
a strong cold pool associated with it. Other models show more of
a discreet/supercellular mode with less upscale growth. If the
squall line indeed forms, then damaging winds of 60-70 mph would
be likely (can't rule out locally higher gusts), along with large
hail. If the storm mode remains more supercellular, then
significant hail (2 inches or greater) along with damaging winds
would be the main threats. The tornado threat remains low given
the overall weak low level wind shear. Regardless of storm mode,
severe storms are likely and everyone should remain weather aware
today. The flash flood threat remains low at this time due to the
expected fast moving nature of the storms. However the 00z HREF
does show small pockets of 1-1.5 inches of rainfall which could
cause minor flooding.

If the intense squall line does not form, then enough instability
could be present for storms to linger into the evening hours.
Storms will likely be out of the region by Midnight, possibly well
before. Dry air works in overnight with lows in the lower 50s by
Monday morning.

.LONG TERM...(Monday through Saturday)
Issued at 245 AM CDT Sun May 15 2022

If you like sunshine, temps in the 70s and a dry airmass
(dewpoints in the 40s), then Monday is your day. High pressure
builds in and looks to be the pick day of the week.

Southerly winds return on Tuesday with warming temps and
increasing moisture. Rain chances during the day look low due to
weak forcing, however Tuesday night a strong low level jet will
develop and nose into the area. Showers and thunderstorms will be
possible overnight into Wednesday morning. If enough instability
and shear match up, then a few severe storms with large hail would
be possible. Currently the highest probs for this are north of
I-44.

The zonal flow pattern continues Wednesday through early Friday
however slight mid level height increases could keep the precip
chances low. This can be seen in the model ensembles which differ
in the amounts/coverage of precip during the mid/late week
timeframe. If precip is sparse, then temps would likely respond
back into the low to mid 80s on an afternoon basis.

Ensembles continue to show an increasing potential for a southwest
flow pattern next weekend as a long wave trough develops out west.
This could increase precip chances and lower temperatures.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 642 AM CDT Sun May 15 2022

VFR conditions are likely until mid day or afternoon when showers
and thunderstorms move into the sites from the northwest. Heavy
thunderstorms are possible with damaging winds and hail. Tried to
highlight the times as a tempo group for JLN and SGF. BBG is a
little more uncertain. Winds will be light and variable this
morning, becoming westerly this afternoon and eventually northerly
tonight into Monday morning. MVFR ceilings are looking likely
early Monday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
Hazardous weather outlook, May 15, 6:03 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
603 AM CDT Sun May 15 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
603 AM CDT Sun May 15 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive rainfall risk

DISCUSSION...

A significant round of showers and thunderstorms is expected
today. Thunderstorms will approach from the northwest late this
morning and continue to move through during the afternoon and
evening hours. Large hail to the size of golf balls, damaging wind
gusts up to 70 mph and frequent lightning are the primary threats.
The tornado potential remains low. Localized flooding is possible
if storms move over the same areas.

If thunderstorms develop into a line, then the damaging wind
threat could further increase. If thunderstorms remain
separated/supercellular, then the large hail threat could further
increase. Changes to the storm mode and intensity is possible
today. Stay up on the forecast for any changes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible Tuesday night into Wednesday. A few
strong to severe storms are possible, especially north of
Interstate 44.

Additional thunderstorm chances exist Thursday and Friday. Severe
thunderstorms are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today across the area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Local storm report, May 15, 11:06 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 AM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     4 SE RED OAK            37.19N 93.96W
05/15/2022                   LAWRENCE           MO   AMATEUR RADIO

            LARGE TREE BRANCHES DOWN ON HIGHWAY 96
            BETWEEN AVILLA AND MILLER. TIME ESTIMATED
            FROM RADAR.

&&

TITUS
Special weather statement, May 15, 11:11 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
1111 AM CDT Sun May 15 2022

MOZ056-057-069-070-080-081-091-092-151700-
Dallas MO-Camden MO-Wright MO-Miller MO-Webster MO-Laclede MO-
Morgan MO-Pulaski MO-
1111 AM CDT Sun May 15 2022

...Strong thunderstorms will impact portions of northeastern Webster,
southeastern Dallas, northern Wright, Miller, Laclede, western
Pulaski, eastern Camden and southeastern Morgan Counties through NOON
CDT...

At 1111 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Village of Four Seasons to 9 miles south of
Camdenton to 6 miles northwest of Conway. Movement was southeast at
60 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southwestern Fort Leonard Wood... Lebanon...
Lake of The Ozarks...             Lake of The Ozarks State Park...
Ha Ha Tonka State Park...         Bennett Spring State Park...
Waynesville...                    Osage Beach...
Camdenton...                      Village of Four Seasons...
Richland...                       Lake Ozark...
Morgan...                         Crocker...
Laurie...                         Conway...
Iberia...                         Sunrise Beach...
Saint Elizabeth...                St. Elizabeth...

This includes Interstate 44 between mile markers 109 and 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
central, south central and southwestern Missouri.

&&

LAT...LON 3831 9219 3758 9225 3728 9231 3753 9302
      3790 9282 3832 9280
TIME...MOT...LOC 1611Z 304DEG 53KT 3822 9273 3787 9275 3756 9292

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Melto
Local storm report, May 15, 11:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     HAIL             1 N MONETT              36.94N 93.93W
05/15/2022  M1.00 INCH       LAWRENCE           MO   NWS EMPLOYEE

            WIND DRIVEN 1 INCH HAIL. REPORTED BY 2 OFF
            DUTY NWS EMPLOYEES.

&&

TITUS
Local storm report, May 15, 11:44 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 AM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     TSTM WND DMG     3 SSE AURORA            36.93N 93.70W
05/15/2022                   LAWRENCE           MO   911 CALL CENTER

            REPORT OF POWERLINE DOWN ACROSS THE ROAD.
            TIME ESTIMATED FROM RADAR.

&&

TITUS
Local storm report, May 15, 11:53 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 AM CDT SUN MAY 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             AURORA                  36.97N 93.72W
05/15/2022  E1.00 INCH       LAWRENCE           MO   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

TITUS
Special weather statement, May 15, 11:55 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
1155 AM CDT Sun May 15 2022

MOZ069-070-081-082-092-151745-
Camden MO-Wright MO-Laclede MO-Pulaski MO-Texas MO-
1155 AM CDT Sun May 15 2022

...Strong thunderstorms will impact portions of northeastern Wright,
eastern Laclede, southern Pulaski, northwestern Texas and
southeastern Camden Counties through 1245 PM CDT...

At 1155 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richland to 13 miles east of Lebanon to 16
miles east of Conway. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Leonard Wood...              Waynesville...
St. Robert...                     Richland...
Stoutland...                      Huggins...
Plato...                          Twin Bridges...
Competition...                    Manes...
Devil's Elbow...                  Hazelton...
Lynchburg...                      Graff...
Sleeper...                        Falcon...
Success...                        Laquey...
Roby...                           Ozark Springs...

This includes Interstate 44 between mile markers 133 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
central, south central, southwestern and east central Missouri.

&&

LAT...LON 3746 9265 3770 9261 3787 9257 3785 9203
      3761 9203 3760 9202 3751 9201 3723 9221
TIME...MOT...LOC 1655Z 292DEG 26KT 3779 9246 3765 9242 3750 9253

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Melto

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:41 AM CDTSpecial Weather StatementSGFMcDonald34 min
May 15, 9:18 AM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Hickory, St. Clair, Vernon57 min
May 15, 9:57 AM CDTSevere Thunderstorm WarningSGFBarton48 min
May 15, 10:12 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Cedar, Dallas, Hickory, Laclede and 4 more63 min
May 15, 10:22 AM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence53 min
May 15, 10:55 AM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry, Christian, Greene, Lawrence, Newton, Stone65 min
May 15, 11:11 AM CDTSpecial Weather StatementSGFCamden, Laclede, Miller49 min
May 15, 11:37 AM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry, Christian, Stone, Taney53 min
May 15, 11:55 AM CDTSpecial Weather StatementSGFLaclede, Pulaski50 min
May 15, 12:25 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney65 min
May 15, 12:50 PM CDTSevere Thunderstorm WarningSGFDouglas40 min
May 15, 12:53 PM CDTSpecial Weather StatementSGFMaries22 min
May 15, 1:15 PM CDTSpecial Weather StatementSGFOzark45 min
May 15, 2:37 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.